Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have mild temperature and blocked nose. Swollen eye after taking benadryl. Should I try sudafed?

User rating for this question
Excellent
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2532 Questions
Question
blocked nasal passage, left nostril, for over a month and shelf meds have not opened it up ,excdept wheni am lying down. i am planninbgto go to urgent dare.l veverhy one says he allergy season is bad this yer, butnormally i hve not had that problem. i have only a slight tempeture. i tired benadryl but that swelled one eye shut and other was oly half. i do not want a med that makes me drowsy. should i try sudafed?
Posted Sun, 14 Apr 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 34 minutes later
Hi,

Thank you for your query.

1. You should ideally have a nasal examination or nasal endoscopy done, especially since it is one sided.

2. A non-sedating anti-histamine such as loratidine 10 mg or fexofendine 120 mg once a day should help. Sudafed and OTC nasal decongestant drops should be avoided if you have blood pressure problems.

3. The mild temperature may signify infection. Regular steam inhalation may help. Let your physician decide the exact course of medication.

4. You may share any Sinus X-rays, clinical examination notes or CT Scan images here for further treatment options..

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have mild temperature and blocked nose. Swollen eye after taking benadryl. Should I try sudafed? 15 minutes later
aare these two shelf and uynder what name? thanks.
 
 
Answered by Dr. Sumit Bhatti 7 minutes later
Hi,

Thank you for writing back.

1. These are not OTC medications and you will require a prescription.

2. Claritin and Allegra are the respective brand names.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor